Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

June 14, 2021Garden County, Nebraska

NWS North Platte, NE issued this special weather statement at Jun 14, 2021, 12:58 AM MDT for Garden County, Nebraska. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2021, 12:58 AM MDT (06:58 UTC)
Expired
Jun 14, 2021, 1:45 AM MDT
In force
47 min
Issued by
NWS North Platte, NE

County Garden County, NE

The radar

The North Platte radar (KLNX), 161 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 1:05 AM MDTHAIL 18 Ne Lisco, NEESTIMATED TIME JUST AFTER 1AM MDT. HAIL SIZE WAS ESTIMATED TO BE NICKEL TO QUARTER SIZE.
Jun 14, 1:10 AM MDTHAIL 16 Nnw Oshkosh, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1461 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1461 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
2200 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

147 
WWUS83 KLBF 140658
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
1258 AM MDT Mon Jun 14 2021
 
NEZ022-035-056-140745-
Deuel NE-Arthur NE-Garden NE-
1258 AM MDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ARTHUR...SOUTHERN GARDEN
AND NORTH CENTRAL DEUEL COUNTIES UNTIL 145 AM MDT...

At 1258 AM MDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Crescent Lake National Wildlife Refuge, or 14 miles
northwest of Oshkosh, moving southeast at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Oshkosh, Bluewater Battlefield State Historical Park, Dogtown Flats,
Intersection of Highway 27 and 9 Mile Road and Sugar Loaf Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4159 10262 4171 10244 4146 10194 4120 10246
TIME...MOT...LOC 0658Z 317DEG 26KT 4160 10246 

$$

Buttler

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jun 13, 11:34 PM MDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 13, 11:34 PM MDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1234 AM CDT Mon Jun 14 2021

.SHORT TERM...(This evening through Monday night)
Issued at 323 PM CDT Sun Jun 13 2021

A weak frontal boundary across SD should settle into the White River
basin this afternoon and this evening acting as a focus for storm
development across wrn and ncntl Nebraska tonight. The ongoing
convection across cntl SD should help push the front south, perhaps
to near the SD/Neb border. Satellite also suggests a very weak upper
level disturbance across ncntl Colo/wrn WY which is expected to set
off storm activity on the Laramie Range and perhaps the Pine Ridge.
Winds aloft are weak at 20 to 25 kts but the bulk effective shear
should increase to 30 to 35 kts given the low level inflow across
the Panhandle. SPC suggested a slight or 15% severe weather chance
and the primary storm modes are large hail and wind damage early
which become wind damage with the formation of a healthy cold pool
later this evening.

POPs for the forecast tonight are mostly 20 to 30 percent with 40
percent across northwest Nebraska. This might be conservative but
storm activity will have to overcome a 14C 700mb cap across the
Panhandle and the RAP model would suggest no POP at all because of
the cap.

The temperature forecast leans on the guidance blend plus bias
correction plus a couple of degrees across swrn Nebraska. The
convection tonight should help pull the cold front south into ncntl
Nebraska providing a modest cool down Monday. Highs around 90 are in
place across ncntl Nebraska Monday with mid 90s across swrn Nebraska.

Rain chances Monday night have been dismissed by most models with
just the SREF showing development in the Panhandle late Monday. The
models are in good agreement building a fairly strong h700mb ridge
across wrn Nebraska which should produce subsidence and no obvious
trigger is shown aloft by the models. Temperatures aloft at h700mb
are around 14C presenting a formidable cap leaving just a weak
frontal boundary near the Black Hills and of course, the Laramie
range for focus and storm development. Nonetheless, SPC suggested
storms may form across the Panhandle Monday evening and the forecast
carries an isolated POP for this reason.

.LONG TERM...(Tuesday through Sunday)
Issued at 323 PM CDT Sun Jun 13 2021

There is little change in the extended forecast today. The models
are in very good agreement amplifying the subtropical ridge
across NM north into Nebraska this week- Wednesday will be the
warmest day. The upper level ridge will flatten Thursday allowing
a Pacific cold front to move through Nebraska with cooler weather
to follow. The models continue to show h700mb temperatures rising
to near 17C Wednesday...about a 3C bump above Tuesday's readings.
Highs in the 90s are in place Tuesday which warm a few degrees
Wednesday. Dew points in the lower 60s shown by the model
consensus generate heat indices above 100F and later forecasts at
some point will likely include a heat advisory.

Isolated POPs are in place at times Wednesday night through Sunday
but later forecast may well have to increase these chances. A
stationary front may set up across Nebraska and this would certainly
provide an excellent focus for storm development, especially given
the increase in winds aloft to around 40kt.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1233 AM CDT Mon Jun 14 2021

A line of strong thunderstorms will continue to move southeast
through the area during the overnight hours. Storms may come near
KLBF, therefore VCTS was included in the forecast. After the storms
pass, VFR conditions will continue for the rest of the forecast
period. Winds will shift to the south, then the east and remain
under 10 knots.

In northern Nebraska, KVTN is already behind the line of storms.
Winds will decrease and shift to the north early this morning, then
to the east later in the day.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...CDC
LONG TERM...CDC
AVIATION...Meltzer
Hazardous weather outlook, Jun 13, 1:55 PM MDT, 11 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
255 PM CDT Sun Jun 13 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-142000-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
255 PM CDT Sun Jun 13 2021 /155 PM MDT Sun Jun 13 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Scattered thunderstorms are possible across much of western and
north central Nebraska this evening. A few storms may be strong to
severe with the greatest potential for this being west of a
Merriman to Tryon to Grant line. Damaging winds, large hail, and
lightning are the main concerns.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

Hot temperatures will settle in on Wednesday with heat index
values climbing into the upper 90s to low 100s across much of
southwest and north central Nebraska.

Thunderstorm chances return next week with the greatest confidence
being the evenings of Wednesday and Thursday. At this time, the
threat for severe weather is low.

.SPOTTER INFORMATION STATEMENT...

Please relay any information about observed severe weather to the
NWS.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Local storm report, Jun 13, 9:38 PM MDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1038 PM CDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     LIGHTNING        LAKESIDE                42.06N 102.46W
06/13/2021                   SHERIDAN           NE   PUBLIC

            REPORTS OF FREQUENT LIGHTNING AND LIGHTS FLICKERING.

&&

ESNCLR
Special weather statement, Jun 13, 9:48 PM MDT, 3 hours 10 minutes before
Special Weather Statement
National Weather Service North Platte NE
948 PM MDT Sun Jun 13 2021

NEZ022>024-035-140430-
Hooker NE-Grant NE-Arthur NE-Garden NE-
948 PM MDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR ARTHUR...SOUTHERN GRANT...WEST
CENTRAL HOOKER AND NORTHEASTERN GARDEN COUNTIES UNTIL 1030 PM MDT...

At 948 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles southwest of Ashby to 15 miles
southeast of Crescent Lake National Wildlife Refuge to near Oshkosh.
Movement was southeast at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Arthur, Haythorn Lake, Rackett, Lena, Sand Puddin Lake, Swede Lake,
Cogill Lake, McKeag, Jensen Lake, Green Lake, Bourquim Hill, Velma,
Pratt Lake and Spring Valley Lake.

LAT...LON 4195 10134 4142 10169 4142 10189 4141 10218
      4146 10232 4168 10221 4195 10207
TIME...MOT...LOC 0348Z 310DEG 23KT 4185 10204 4164 10215 4143 10225

Taylor
Special weather statement, Jun 13, 10:19 PM MDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service North Platte NE
1119 PM CDT Sun Jun 13 2021

NEZ005-023>026-035-036-094-140500-
Hooker NE-Eastern Cherry NE-Grant NE-Arthur NE-McPherson NE-
Western Cherry NE-Thomas NE-Blaine NE-
1119 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ARTHUR...
SOUTHEASTERN CHERRY...EASTERN GRANT...HOOKER...NORTHWESTERN
MCPHERSON...NORTHWESTERN BLAINE AND NORTHERN THOMAS COUNTIES UNTIL
MIDNIGHT CDT/1100 PM MDT/...

At 1118 PM CDT/1018 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 13 miles southwest of
Valentine National Wildlife Refuge to 14 miles northeast of Whitman
to near Hyannis. Movement was southeast at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Mullen, Thedford, Hyannis, Seneca, Purdum, Brownlee, Whitman,
Elsmere, Duluth, Cogill Lake, Marsh Flat, Pratt Lake, Kelso, Shimmons
Lake, Carr Lake, Highway 97 crossing the North Loup River, Big
Lamunyon Flats, East Cody Lake, Highway 83 crossing the North Loup
River and Norway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4227 10016 4210 10017 4158 10123 4196 10192
      4250 10083
TIME...MOT...LOC 0418Z 299DEG 31KT 4243 10083 4218 10134 4197 10177

Taylor
Special weather statement, Jun 13, 11:03 PM MDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service North Platte NE
1103 PM MDT Sun Jun 13 2021

NEZ022-035-056-057-140545-
Deuel NE-Arthur NE-Garden NE-Keith NE-
1103 PM MDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARTHUR...
NORTHWESTERN KEITH...SOUTHERN GARDEN AND NORTHEASTERN DEUEL COUNTIES
UNTIL 1145 PM MDT...

At 1103 PM MDT, Doppler radar was tracking a strong thunderstorm near
Oshkosh, moving east at 15 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Oshkosh, Lewellen, Ash Hollow State Historical Park, Ruthon, Clear
Creek State Wildlife Management Area, Dogtown Flats, Intersection of
Highway 27 and 9 Mile Road, Bluewater Battlefield State Historical
Park, Windlass Hill and Sugar Loaf Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4131 10258 4163 10247 4151 10192 4116 10206
TIME...MOT...LOC 0503Z 290DEG 14KT 4144 10241

Buttler
Special weather statement, Jun 13, 11:24 PM MDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service North Platte NE
1224 AM CDT Mon Jun 14 2021

NEZ023-024-035-036-140615-
Hooker NE-Grant NE-Arthur NE-McPherson NE-
1224 AM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ARTHUR...
SOUTHEASTERN GRANT...SOUTHERN HOOKER AND WESTERN MCPHERSON COUNTIES
UNTIL 115 AM CDT/1215 AM MDT/...

At 1224 AM CDT/1124 PM MDT/, Doppler radar was tracking a strong
thunderstorm 20 miles northeast of Arthur, moving east at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4164 10147 4181 10141 4181 10092 4146 10105
TIME...MOT...LOC 0524Z 283DEG 15KT 4171 10135

Buttler
Special weather statement, Jun 14, 12:58 AM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
1258 AM MDT Mon Jun 14 2021

NEZ022-035-056-140745-
Deuel NE-Arthur NE-Garden NE-
1258 AM MDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ARTHUR...SOUTHERN GARDEN
AND NORTH CENTRAL DEUEL COUNTIES UNTIL 145 AM MDT...

At 1258 AM MDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Crescent Lake National Wildlife Refuge, or 14 miles
northwest of Oshkosh, moving southeast at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Oshkosh, Bluewater Battlefield State Historical Park, Dogtown Flats,
Intersection of Highway 27 and 9 Mile Road and Sugar Loaf Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4159 10262 4171 10244 4146 10194 4120 10246
TIME...MOT...LOC 0658Z 317DEG 26KT 4160 10246

Buttler

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:50 PM MDTSevere Thunderstorm WarningLBFCherry, Sheridan40 min
Jun 13, 8:02 PM MDTSpecial Weather StatementLBFGarden43 min
Jun 13, 8:20 PM MDTSevere Thunderstorm WarningLBFSheridan40 min
Jun 13, 8:28 PM MDTSpecial Weather StatementLBFSheridan47 min
Jun 13, 8:41 PM MDTSevere Thunderstorm WarningLBFCherry, Garden, Grant, Sheridan49 min
Jun 13, 9:25 PM MDTSpecial Weather StatementLBFCherry50 min
Jun 13, 9:48 PM MDTSpecial Weather StatementLBFArthur, Grant42 min
Jun 13, 10:19 PM MDTSpecial Weather StatementLBFGrant, Hooker, McPherson41 min
Jun 13, 11:03 PM MDTSpecial Weather StatementLBFGarden42 min
Jun 13, 11:24 PM MDTSpecial Weather StatementLBFMcPherson51 min
Jun 14, 1:02 AM MDTSevere Thunderstorm WarningLBFGarden43 min
Jun 14, 1:46 AM MDTSpecial Weather StatementLBFDeuel44 min
Jun 14, 2:44 AM MDTSpecial Weather StatementLBFHolt46 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.